This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, quinidine may increase the effect of the blood-thinner.
What might happen:
The effect of the blood-thinner may increase.You may experience an increased chance for bleeding including bleeding from your gums, nosebleeds, unusual bruising, or dark stools.
What you should do about this interaction:
Ask your healthcare professionals (e.g. doctor or pharmacist) about taking these medicines together. If your doctor prescribes these medicines together, you may need to have your bleeding times checked more often. If you have any signs of bleeding, such as bleeding from your gums, nosebleeds, unusual bruising, or dark stools, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Koch-Weser J. Quinidine-induced hypoprothrombinemic hemorrhage in patients on chronic warfarin therapy. Ann Intern Med 1968 Mar;68(3):511-7.
2.Jones FL Jr. More on quinidine-induced hypoprothrombinemia. Ann Intern Med 1968 Nov;69(5):1074.
3.Gazzaniga AB, Stewart DR. Possible quinidine-induced hemorrhage in a patient on warfarin sodium. N Engl J Med 1969 Mar 27;280(13):711-2.
4.Udall JA. Drug interference with warfarin therapy. Clin Med 1970 Aug; 77:20-5.
5.Sylven C, Anderson P. Evidence that disopyramide does not interact with warfarin. Br Med J (Clin Res Ed) 1983 Apr 9;286(6372):1181.